Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS Charleston, WV

May 29, 20144 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at May 29, 2014, 7:42 PM EDT for 4 counties in West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2014, 7:42 PM EDT (23:42 UTC)
Expired
May 29, 2014, 10:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV

The radar

The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 11.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WGUS51 KRLX 292342
FFWRLX
WVC017-021-033-041-300230-
/O.NEW.KRLX.FF.W.0012.140529T2342Z-140530T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EDT THU MAY 29 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  NORTHEASTERN GILMER COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN HARRISON COUNTY IN WEST VIRGINIA...
  NORTHERN LEWIS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WESTON...

* UNTIL 1030 PM EDT

* AT 733 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM THUNDERSTORMS WEST OF WEST UNION IN DODDRIDGE
  COUNTY.  SOME ROADS IMPACTED BY FLOODING INCLUDE ROUTE 50 ALONG
  ARNOLDS CREEK...CENTRAL STATION...PUNKIN CENTER AND DOE RUN.

* THE STORMS PRODUCING FLASH FLOODING WERE WEAKENING AND MOVING OUT
  OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WAS CAUSING FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3928 8090 3923 8054 3912 8039 3897 8036
      3897 8058 3903 8074

$$

12
1 follow-up statement
068 
WGUS71 KRLX 300117
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
917 PM EDT THU MAY 29 2014

WVC017-021-033-041-300124-
/O.CAN.KRLX.FF.W.0012.000000T0000Z-140530T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-HARRISON WV-GILMER WV-DODDRIDGE WV-
917 PM EDT THU MAY 29 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN
DODDRIDGE...NORTHEASTERN GILMER...SOUTHWESTERN HARRISON AND NORTHERN
LEWIS COUNTIES...

THE HEAVY RAIN HAS MOVED OUT OF THE AREA. AS A RESULT...THE FLASH 
FLOOD WARNING HAS BEEN CANCELLED.  FLOOD WATERS WERE RAPIDLY 
RECEDING AND STREAMS AND CREEKS WERE RECEDING BACK INSIDE THEIR 
BANKS...AS CREWS WERE CLEANING UP DEBRIS NEAR WEST UNION.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3928 8090 3923 8054 3912 8039 3897 8036
      3897 8058 3903 8074

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:40 PM EDT, 5 hours 2 minutes earlier.

Area forecast discussion, May 29, 2:40 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT THU MAY 29 2014

.SYNOPSIS...
ROUNDS OF SHOWERS AND STORMS WITH LOCAL DOWNPOURS INTO THIS
EVENING...TRENDING SOUTH. DRIER AIR FILTERS SOUTH ON FRIDAY. HIGH
PRESSURE FOR THE WEEKEND. MOISTURE INCREASES MONDAY INTO TUESDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
WILL CONTINUE WITH PREVIOUS TREND IN FORECAST...SUPPORTED BY THE
MODELS. WEAK SOUTHWARD MOVING COLD FRONT WILL LAG BEHIND THE
CONVECTION TONIGHT...WITH CONVECTION SHIFTING SOUTH INTO SOUTHERN
WEST VIRGINIA EARLY TONIGHT...THEN EXIT THE FAR SOUTH FRIDAY
MORNING. WILL CONTINUE FLASH FLOOD WATCH INTO THIS EVENING GIVEN THE
HEAVY CONVECTION TO CONTINUE UNTIL WE LOSE HEATING. DO NOT EXPECT TO
EXTEND THE WATCHES...AS CONVECTION WILL WEAKEN EARLY TONIGHT. WHILE
MOVEMENT OF FRONT IS LESS CERTAIN...THE ENDING OF CONVECTION IS
ASSOCIATED MORE WITH THE DRYING ALOFT THAN WITH THE FRONT
ITSELF...AND IS SHOWN WELL BY THE MODELS. ON THE OTHER HAND...LOW LEVEL
MOISTURE WILL BE HARD TO SCOUR OUT BEHIND THE FRONT AS WIND FLOW
WILL BE QUITE LIGHT TONIGHT. THUS...WE DECREASE POPS BUT BRING IN
LOW STRATUS AND FOG OVERNIGHT.

IT WILL BE SLOW TO BREAK THE CLOUDS FRIDAY MORNING AS WE WILL HAVE
TO MIX SOME OF THE DRIER AIR DOWN. NEVERTHELESS...HIGH PRESSURE WILL
BUILD SOUTHWARD ON FRIDAY...BRINGING SUNSHINE BACK FRIDAY AFTERNOON.
TEMPERATURES ON FRIDAY WILL BE SIMILAR TO TODAY...THANKS TO MORE
SUNSHINE...BUT LESS HUMID AT THE SAME TIME. TONIGHT...COOLER UP
NORTH BUT ON THE HIGH SIDE OF GUIDANCE IN THE SOUTH.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
QUIET WEATHER EXPECTED THROUGH THE SHORT TERM...WITH HIGH PRESSURE
SURFACE AND ALOFT. HAVE DRY NORTHERLY SURFACE FLOW THROUGH
SATURDAY...THEN AS THE SURFACE HIGH PASSES TO OUR EAST WINDS WILL
TURN MORE EAST THEN SOUTHEASTERLY BY SUNDAY. THIS MAY BRING JUST
ENOUGH MOISTURE BACK INTO SW VIRGINIA COUNTIES TO YIELD SHOWER OR
STORM. ALSO HAVE A WEAK 500MB RIPPLE CROSSING SUNDAY AFTERNOON...SO
CONTINUED SLIGHT CHANCE POPS IN MAINLY DICKENSON COUNTY VA. ONLY
MINIMAL CHANGES MADE TO HIGH AND LOWS. BLENDED BIAS-CORRECTED ECMWF
INTO HIGHS AND BIAS-CORRECTED CONSENSUS GUIDANCE FOR LOWS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GENERALLY WENT WITH WPC THINKING. HOWEVER...CHANGES WERE MADE TO
GRIDS LATER IN THE PERIOD...BECAUSE OF UNCERTAINTY BASED ON MODEL
DIFFERENCES.

HIGH PRESSURE WILL SLIDE SOUTHEAST...ALLOWING A FRONT TO APPROACH
FROM THE NORTHWEST. THE FRONT SHOULD REMAIN NORTH OF THE
REGION...UNTIL LATE IN THE PERIOD.  IN ADDITION...SEVERAL MID-LEVEL
FEATURES ARE FORECAST TO PUSH EAST ACROSS THE AREA.

AS A RESULT...DRY CONDITIONS AT THE BEGINNING OF THE PERIOD WILL
GIVE WAY TO CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER
OF THE PERIOD.  HAVE TRIED TO SHOW DIURNAL NATURE OF STORMS MONDAY
AND TUESDAY.

FRONT SHOULD PUSH SOUTHEAST ON WEDNESDAY...BUT WILL NOT GO FAR.
BECAUSE OF THIS...HAVE HIGHER PRECIP CHANCES ACROSS SOUTH WEDNESDAY
NIGHT AND THURSDAY.

WPC TEMPS LOOK GOOD...BUT MADE SOME MINOR TWEAKS TO MATCH UP BETTER
WITH THE NEIGHBORS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
18Z THURSDAY THRU 18Z FRIDAY...
THRU 02Z...MOIST AND UNSTABLE AIR WILL REMAIN OVER THE REGION AHEAD
OF A WEAK COLD FRONT THAT TRIES TO PUSH DOWN FROM SOUTHERN OHIO THIS
AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS AREAWIDE THIS
AFTERNOON WILL SHIFT INTO SOUTHERN HALF OF WEST VIRGINIA AND
SOUTHWEST VIRGINIA BY 02Z AS DRIER AIR ALOFT MOVES SOUTH. GENERALLY VFR
CEILINGS 3500-4500 FEET OUTSIDE OF CONVECTION...LOWER IN CONVECTION.

AFTER 02Z...CONVECTION WILL CONTINUE TO SHIFT INTO SOUTHERN COAL
FIELDS AND SOUTHERN MOUNTAINS BY 05Z AS THE DRIER AIR ALOFT
CONTINUES SOUTHWARD...AND CONVECTION WILL BE CONFINED TO THE FAR
SOUTH BY FRIDAY MORNING. THE FRONT IS SO WEAK THAT IT WILL BE TOUGH
FOLLOW AND TO SCOUR OUR THE LOW LEVEL MOISTURE BEHIND IT. FOR THOSE
AREAS THAT HAVE RAIN THIS AFTERNOON AND EVENING...CONDITIONS WILL BE
FAVORABLE FOR POST RAIN LOW STRATUS AND FOG IN THE IFR CATEGORY. IT
WILL ALSO BE FAVORABLE IN THOSE AREA THAT LOSE CLOUDS AND HAVE GOOD
RADIATIONAL COOLING. THUS...LOOK FOR WIDESPREAD IFR 06Z TO 12Z.

AFTER 12Z...SLOW IMPROVEMENT TO VFR BY 16Z AS THE FRONT FINALLY GETS
A BIG PUSH FROM STRONG HIGH PRESSURE DROPPING SOUTHWARD FROM EASTERN
CANADA.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: TIMING AND COVERAGE OF THUNDERSTORMS MAY VARY.
FOG/STRATUS TONIGHT MAINLY DEPENDS ON RAINFALL THIS AFTERNOON AND
ANY CLEARING TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H

AFTER 18Z FRIDAY...
IFR FOG POSSIBLE FRIDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005>008-
     013>020-024>040-046-047.
     FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR WVZ009>011.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ083-
     085>087.
     FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ066-067-
     075-076-084.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
     105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...JSH/JMV/MZ
NEAR TERM...JMV
SHORT TERM...MZ
LONG TERM...JSH
AVIATION...JMV
Hazardous weather outlook, May 29, 4:27 AM EDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
427 AM EDT THU MAY 29 2014

KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>020-024>040-
046-047-300830-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
427 AM EDT THU MAY 29 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-084-WVZ009>011-300830-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-
427 AM EDT THU MAY 29 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 29, 2:41 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
241 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      RIO GRANDE              38.88N  82.38W
05/29/2014                   GALLIA             OH   DEPT OF HIGHWAYS

            DOH CLOSING RTE 588 NEAR RIO GRANDE

&&

EVENT NUMBER RLX1400949

ARB
Local storm report, May 29, 2:43 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
243 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     FLASH FLOOD      5 ESE RIO GRANDE        38.85N  82.29W
05/29/2014                   GALLIA             OH   DEPT OF HIGHWAYS

            RTE 850 CLOSING NEAR RODNEY

&&

EVENT NUMBER RLX1400950

ARB
Local storm report, May 29, 3:32 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
332 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     FLASH FLOOD      2 NW GALLIPOLIS         38.84N  82.21W
05/29/2014                   GALLIA             OH   911 CALL CENTER

            NUMEROUS ROADS IN THE COUNTY FLOODED INCLUDING BUHL
            MORTON ROAD...SR 325 AT SOUTHWESTERN ELEMENTARY
            SCHOOL....SR 588...SR 141...AND SR 850. HIGH WATER
            RESCUE ON BUHL MORTON ROAD

&&

EVENT NUMBER RLX1400951

SL
Local storm report, May 29, 4:05 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
405 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      GALLIPOLIS              38.82N  82.19W
05/29/2014                   GALLIA             OH   BROADCAST MEDIA

            WATER OVER ROAD AND AROUND STRUCTURES NEAR JACKSON PIKE
            AND PARK LANE

&&

EVENT NUMBER RLX1400952

MZ
Special weather statement, May 29, 7:20 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
720 PM EDT THU MAY 29 2014

WVZ020-029>031-039-040-047-300015-
BARBOUR WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-RANDOLPH WV-
UPSHUR WV-
720 PM EDT THU MAY 29 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN UPSHUR...BARBOUR...SOUTHERN
DODDRIDGE...NORTHEASTERN GILMER...NORTHERN RANDOLPH...SOUTHERN
HARRISON AND LEWIS COUNTIES UNTIL 815 PM EDT...

AT 714 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY
RAINFALL WERE LOCATED ALONG A LINE FROM 14 MILES EAST OF HARRISVILLE
TO 7 MILES EAST OF WESTON TO 11 MILES NORTHEAST OF PHILIPPI...MOVING
SOUTH AT 10 MPH.

LOCALIZED VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE
WITH THESE THUNDERSTORMS.

THESE THUNDERSTORMS WILL BE NEAR CENTURY AROUND 730 PM...LEOPOLD
AROUND 745 PM...HORNER AROUND 800 PM AND AUDRA STATE PARK AROUND 815
PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
86 AND 111.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. THE WATER DEPTH MAY BE
TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. MOVE TO
HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3884 8027 3897 8084 3907 8087 3910 8081
      3927 8091 3929 8090 3917 8037 3924 8014
      3925 8002 3931 7989 3925 7984 3923 7980
      3913 7983 3909 7978 3904 7977 3902 7971

12
Local storm report, May 29, 7:42 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLASH FLOOD      1 S BURNT HOUSE         39.03N  80.98W
05/29/2014                   RITCHIE            WV   EMERGENCY MNGR

            FLOODING REPORTED ALONG TANNER ROAD AND SR 47

&&

EVENT NUMBER RLX1400953

SL

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:12 PM EDTFlash Flood WarningRLXDoddridge, Pleasants, Ritchie3 hr
May 28, 9:28 PM EDTFlash Flood WarningRLXJackson4 hr
May 28, 9:31 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Taylor, Tyler3 hr
May 29, 1:08 PM EDTSpecial Weather StatementRLXMason37 min
May 29, 7:20 PM EDTSpecial Weather StatementRLXBarbour, Lewis, Upshur55 min

Nearby

Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.